Idaho, 2009Flash Flood in Idaho, June 14, 2009
June 14, 2009 · NWS PIH · 1 event in 1 county or zone
Heavy rain caused more mudslides on Warm Spring Road.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused more mudslides on Warm Spring Road.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 14, 12:39 PM MST, 41 minutes earlier.
Area forecast discussion, Jun 14, 12:39 PM MST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
139 PM MDT SUN JUN 14 2009
.SHORT TERM...TONIGHT THROUGH WEDNESDAY MORNING.
LOW PRESSURE SYSTEM OVER WESTERN IDAHO CONTINUES TO GENERATE
SHOWERS AND THUNDERSTORMS OVER THE ENTIRE STATE. THESE THUNDERSTORMS
HAVE BEEN CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS ALONG WITH
HEAVY DOWNPOURS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE
HIGH COUNTRY WHERE BURN AREAS AND SMALL STREAMS REMAIN SUSCEPTIBLE
TO FLOODING. THE ENVIRONMENT ALSO SUPPORTS WEAK ROTATION SO
REPORTS OF WALL CLOUDS AND EVEN FUNNEL CLOUDS HAVE NOT BEEN
UNCOMMON. HOWEVER...ODDS OF FORMING ACTUAL TORNADO LOOK PRETTY
SLIM BECAUSE INSTABILITY IS NOT OVERLY IMPRESSIVE.
THE LOW PRESSURE SYSTEM IS EXPECTED TO MOVE OVER EASTERN IDAHO
TOMORROW. MODELS SHOW SLIGHTLY DRIER AIR MOVING INTO THE REGION
TOMORROW. ENOUGH THAT THUNDERSTORMS MAY REMAIN SCATTERED OVER THE
SNAKE PLAIN BUT STILL NUMEROUS OVER THE HIGH COUNTRY. CHANCES
DIMINISH A LITTLE MORE ON TUESDAY AS THE UPPER LOW MOVES AWAY FROM
THE REGION. ALTHOUGH THERE WILL BE ENOUGH MOISTURE AROUND TO
TRIGGER SCATTERED THUNDERSTORMS MAINLY IN THE HIGH COUNTRY ON
TUESDAY.
.LONG TERM...WEDNESDAY AFTERNOON THROUGH SUNDAY NIGHT. A SPLIT FLOW
SYSTEM CROSSES THE AREA ON WEDNESDAY...WITH THE NORTHERN STREAM
AFFECTING EASTERN IDAHO. THIS SYSTEM WILL FINALLY CLEAR THE FORECAST
AREA LATER ON THURSDAY. THE MODELS ARE TRENDING TOWARD A CLEAN
BREAK FOR THE MORE WIDESPREAD SHOWERS/STORMS ON FRIDAY AS A RIDGE
BUILDS ACROSS THE NORTHERN ROCKIES. AFTER THIS...THE PICTURE BECOMES
A LITTLE LESS CLEAR...ALTHOUGH FOR TODAY THE MODELS ARE TRENDING
TOWARD AN OVERALL TROF ALONG/OFF THE WEST COAST AND SOUTHWEST FLOW
ACROSS OUR AREA. THIS WOULD OPEN THE DOOR AGAIN FOR MOISTURE TO
STREAM ACROSS EASTERN IDAHO AND THE INCREASED CHANCE OF
SHOWERS/STORMS. THIS TREND HAS BEEN LESS CLEAR THE PAST DAY OR SO.
THE GRIDDED FORECASTS ALREADY HAS SOME INCREASE TOWARD THE END OF
THE PERIOD DUE TO UNCERTAINTY AND USING CLIMO TO JUST ABOVE CLIMO
POPS. KEYES
&&
.AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE NEXT 24
HOURS. HEAVIER SHOWERS AND STORMS COULD DROP VIS AND CIGS BELOW
VFR...POSSIBLY INTO IFR AT TIMES. KEYES
&&
.FIRE WEATHER...A LOW PRESSURE SYSTEM POSITIONED OVER THE NORTHERN
SIERRA THIS MORNING WILL CONTINUE TO MIGRATE NE INTO SRN IDAHO THIS
AFTERNOON PROMOTING NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS.
SOME STORMS MAY PRODUCE HEAVY RAIN. WET AND UNSTABLE CONDITIONS
CONTINUE THROUGH WEDNESDAY AS ADDITIONAL PACIFIC DISTURBANCES
ADVANCE INTO THE WRN STATES. HUSTON
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR IDZ018-019-022>025-
031-032.
&&
Hazardous weather outlook, Jun 14, 3:21 AM MST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
421 AM MDT SUN JUN 14 2009
IDZ017>025-031-032-151030-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
421 AM MDT SUN JUN 14 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO SPREAD REDEVELOP AGAIN
TODAY...BECOMING NUMEROUS ACROSS EASTERN IDAHO BY THIS AFTERNON.
LOCALLY HEAVY RAINFALL WILL AGAIN BE A THREAT WITH THE STRONGER
THUNDERSTORMS. SMALL HAIL AND GUSTY WINDS ARE ALSO POSSIBLE. A
FLASH FLOOD WATCH IS IN EFFECT UNTIL LATE TONIGHT FOR THE
MOUNTAINOUS PORTIONS OF EASTERN IDAHO. SMALL STREAMS AND URBAN
AREAS WILL BE PARTICULARLY VULNERABLE TO FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
PERIODIC SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH NEXT
WEEKEND...HOWEVER PRECIPITATION CHANCES WILL GRADUALLY DIMINISH AS
THE WEEK PROGRESSES.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
In the hours before
Special weather statement, Jun 14, 10:36 AM MST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
1136 AM MDT SUN JUN 14 2009
IDZ021>023-141800-
BINGHAM ID-POWER ID-BANNOCK ID-
1136 AM MDT SUN JUN 14 2009
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
EAST CENTRAL POWER COUNTY IN SOUTHEAST IDAHO
SOUTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
UNTIL NOON MDT
AT 1132 AM MDT...STORM SPOTTERS AND DOPPLER RADAR INDICATED RAPIDLY
DEVELOPING THUNDERSTORMS EXTENDING FROM 5 MILES SOUTHWEST OF
POCATELLO TO NEAR FORT HALL...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS
STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
POCATELLO...
CHUBBUCK...
FORT HALL...
HEAVY RAIN MAY LEAD TO PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING. IF YOU SEE FLOODING...PLEASE RELAY YOUR REPORT TO LOCAL
LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS.
LAT...LON 4310 11239 4296 11215 4269 11249 4280 11268
TIME...MOT...LOC 1734Z 218DEG 20KT 4282 11251
JKEYES
Special weather statement, Jun 14, 11:09 AM MST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
1209 PM MDT SUN JUN 14 2009
IDZ019-020-141845-
CLARK ID-JEFFERSON ID-FREMONT ID-BUTTE ID-BONNEVILLE ID-MADISON ID-
1209 PM MDT SUN JUN 14 2009
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO
SOUTHWESTERN CLARK COUNTY IN EASTERN IDAHO
NORTHWESTERN MADISON COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 1245 PM MDT
AT 1205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST
OF NORTHWEST INL TO 5 MILES SOUTH OF ROBERTS..AND MOVING NORTHEAST AT
20 MPH.
SMALL HAIL...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING
ARE LIKELY WITH THESE STORMS. RAINFALL RATES NEAR ONE HALF INCH OR
MORE IN A SHORT AMOUNT OF TIME ARE POSSIBLE. PONDING OF WATER AND
MINOR FLOODING WILL BE COMMON IN THIS AREA.
LOCATIONS IMPACTED INCLUDE...
ROBERTS...
LEWISVILLE...
RIGBY...
MENAN...
LORENZO...
HAMER...
MONTEVIEW...
DUBOIS...
PLANO...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4401 11158 4350 11209 4393 11273 4397 11269
4397 11278 4410 11298 4423 11293 4423 11281
4439 11281 4441 11284 4442 11284 4448 11276
TIME...MOT...LOC 1806Z 204DEG 18KT 4409 11286 4365 11213
JKEYESSpecial weather statement, Jun 14, 12:21 PM MST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
121 PM MDT SUN JUN 14 2009
IDZ019-020-142000-
JEFFERSON ID-FREMONT ID-MADISON ID-
121 PM MDT SUN JUN 14 2009
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO
WESTERN MADISON COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 200 PM MDT
AT 117 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORM NEAR RIGBY..MOVING NORTHEAST AT 15 MPH.
PEA SIZED HAIL IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
FUNNEL CLOUDS HAVE BEEN REPORTED AS WELL. ALTHOUGH...TORNADOES ARE
NOT EXPECTED.
LOCATIONS IMPACTED INCLUDE...
RIGBY...
LORENZO...
ARCHER...
REXBURG...
PLANO... SUGAR CITY AND EGIN...
LAT...LON 4400 11194 4392 11161 4362 11186 4366 11221
TIME...MOT...LOC 1918Z 215DEG 13KT 4373 11194
Local storm report, Jun 14, 12:49 PM MST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
149 PM MDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 AM HAIL 3 ENE POCATELLO 42.89N 112.41W
06/14/2009 M0.50 INCH BANNOCK ID TRAINED SPOTTER
CAME DURING STRONG THUNDERSTORM IN THE AREA
1150 AM HEAVY RAIN 2 ENE POCATELLO 42.88N 112.42W
06/14/2009 M0.57 INCH BANNOCK ID TRAINED SPOTTER
30 MINUTE RAINFALL TOTAL - ACCOMPANIED BY PEA SIZE HAIL
1150 AM HEAVY RAIN 3 ENE POCATELLO 42.89N 112.41W
06/14/2009 M1.14 INCH BANNOCK ID TRAINED SPOTTER
ONE HOUR RAINFALL TOTAL
1150 AM HEAVY RAIN 4 SSW LORENZO 43.68N 111.91W
06/14/2009 M0.59 INCH JEFFERSON ID TRAINED SPOTTER
28 MINUTE RAINFALL TOTAL
1150 AM FLOOD RIGBY 43.67N 111.92W
06/14/2009 JEFFERSON ID TRAINED SPOTTER
STREET FLOODING IN THE TOWN OF RIBGY
&&
JKEYESFlash Flood, Blaine
- When
- June 14, 1:20 PM MST to 7:15 PM MST
- Where
- Blaine County, 1 mi S of Ketchum to 1 mi N of Ketchum
- Cause
- Heavy Rain / Burn Area
- Reported by
- Emergency Manager
- Coordinates
- 43.666, -114.370
Two mudslides were reported on Warm Springs Road due to heavy rain at the Castle Rock burn area.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, June 14, 2009$1.0 million · EF1 · 19 events
- Hail and Damaging Winds in Texas, June 14, 2009$925,000 · 2.5 in hail · 16 events
- Hail and Damaging Winds in New Mexico, June 14, 2009$1.1 million · 4.25 in hail · 6 events
- Tornado and Flash Flood in Alabama, June 14, 2009$88,000 · EF1 · 15 events
- Flash Flood and Damaging Winds in Tennessee, June 14, 20091 injured · $300,000 · 50 kt wind · 3 events
- Tornado and Hail in Kentucky, June 14, 2009$84,000 · EF1 · 9 events
- Tornado and Hail in Kansas, June 14 to 15, 2009$208,000 · EF0 · 12 events
- Hail in South Dakota, June 14, 2009$250,000 · 2.75 in hail · 7 events
- Damaging Winds in Alabama, June 14, 2009$142,000 · 55 kt wind · 13 events
- Hail and Damaging Winds in Arkansas, June 14, 2009$111,000 · 2.5 in hail · 6 events
- Damaging Winds in Georgia, June 14, 20091 injured · $55,000 · 55 kt wind · 6 events
- Tornado and Flash Flood in Wyoming, June 14, 2009$75,000 · EF0 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 182401.